MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-200
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported oad was received for analysis.The driveshaft tip bushing section was fractured at the distal edge of the crown and also returned.Corrosion was noted on the tip bushing, but there was no damage seen that would have contributed to the corrosion.Scanning electron microscopy of the fractured driveshaft and driveshaft filars identified the presence of fatigue markings.The root cause of the fractured driveshaft was undetermined; however, this type of damage is an indication the device had experienced some form of elevated stresses resulting in the observed fractures.It could be the result of localized, elevated stress levels applied to the driveshaft while spinning.The oad was plugged into an in-house saline pump, and the led's on the handle assembly illuminated and defaulted to the low speed led as expected.The oad speeds were tested and the device spun at all three speeds with no abnormalities observed.At the conclusion of the device analysis investigation, the event of an oad driveshaft fracture was confirmed through analysis.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id# (b)(4).
 
Event or Problem Description
During a procedure, the tip of the diamondback peripheral orbital atherectomy device (oad) broke off.A 30mm, severely calcified lesion that was 95% stenosed was located in the proximal anterior tibial (at) artery.The vessel diameter was 4.0mm and was not tortuous.The posterior tibial (pt) artery was accessed, and the oad was tracked up the pt and down into the at the lesion site.At the end of the oad treatment it was noted a 30mm portion of the tip of the oad had broken off.The fractured portion remained on the guide wire and was captured with a non-csi catheter from a pedal approach.No device fragments remained in the patient.It was reported that a steep angle was present in the vessel.The patient status was good following the procedure.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8473324
Report Number3004742232-2019-00089
Device Sequence Number1474421
Product Code MCW
UDI-Device Identifier10852528005053
UDI-Public(01)10852528005053(17)211031(10)245886
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K110389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberPRD-SC30-200
Device Catalogue Number70056-06
Device Lot Number245886
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2019
Initial Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;